Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Springfield, MO

February 27, 20119 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 11:15 PM CST for 9 counties in Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 11:15 PM CST (05:15 UTC)
Expired
Feb 28, 2011, 12:00 AM CST
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 11:28 PM CSTHAIL 1Grovespring, MO
Feb 27, 11:40 PM CSTTSTM WND GST 555 N Hartville, MOSMALL LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 7:24 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KSGF 280515
SVRSGF
MOC029-105-125-131-161-169-215-225-229-280600-
/O.NEW.KSGF.SV.W.0009.110228T0515Z-110228T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHERN MILLER COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI...
  WESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL MIDNIGHT CST.

* AT 1113 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUMLEY TO 6 MILES
  SOUTHEAST OF TWIN BRIDGES TO NORTHVIEW...MOVING EAST AT 65 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE CONWAY...CROCKER...DIXON...DOOLITTLE...
  FORT LEONARD WOOD...HARTVILLE...HOUSTON...IBERIA...LEBANON...
  LICKING...MARSHFIELD...NEWBURG...NIANGUA...RICHLAND...ST. ROBERT
  AND WAYNESVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 93 AND 182
WILL ALSO BE IMPACTED BY THESE STORMS.

A TORNADO WARNING ASSOCIATED WITH ANOTHER STORM REMAINS IN EFFECT 
UNTIL 1130 PM CST FOR SOUTHWESTERN PHELPS...PULASKI AND EXTREME 
NORTHWESTERN TEXAS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3816 9183 3743 9182 3719 9212 3724 9305
      3739 9299 3749 9286 3754 9285 3757 9277
      3819 9260
TIME...MOT...LOC 0515Z 275DEG 55KT 3809 9242 3748 9251
          3725 9295
WIND...HAIL 60MPH 1.00IN

$$

BOXELL
2 follow-up statements
370 
WWUS53 KSGF 280535
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CST SUN FEB 27 2011

MOC029-225-280545-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WEBSTER MO-CAMDEN MO-
1135 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMDEN AND NORTHERN
WEBSTER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3806 9183 3743 9182 3719 9212 3723 9260
      3763 9254 3783 9246 3786 9241 3794 9241
      3809 9235
TIME...MOT...LOC 0535Z 275DEG 55KT 3806 9203 3745 9213
          3721 9257

$$

MOC105-125-131-161-169-215-229-280600-
/O.CON.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-MARIES MO-
MILLER MO-
1135 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHEASTERN MILLER...SOUTHWESTERN MARIES...WESTERN PHELPS...
PULASKI...EASTERN LACLEDE...NORTHERN TEXAS AND NORTHERN WRIGHT
COUNTIES...

AT 1133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF DIXON TO 4 MILES WEST OF SUCCESS TO 6 MILES SOUTHWEST OF
HARTVILLE...MOVING EAST AT 65 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BENDAVIS...BEULAH...BUCYRUS...
COMPETITION...CROCKER...DAWSON...DEVIL'S ELBOW...DIXON...DOOLITTLE...
DRY KNOB...EDGAR SPRINGS...FALCON...FORT LEONARD WOOD...GRAFF...
HARTVILLE...HAZELTON...HOUSTON...HUGGINS...JEROME...LAQUEY...
LICKING...LYNCHBURG...MANES...NEWBURG...OZARK SPRINGS...PLATO...
PRESCOTT...RICHLAND...ROBY...ST. ROBERT...SUCCESS...SWEDEBORG AND
WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 141 AND 182 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3806 9183 3743 9182 3719 9212 3723 9260
      3763 9254 3783 9246 3786 9241 3794 9241
      3809 9235
TIME...MOT...LOC 0535Z 275DEG 55KT 3806 9203 3745 9213
          3721 9257
WIND...HAIL 60MPH 1.00IN

$$

BOXELL
435 
WWUS53 KSGF 280550
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CST SUN FEB 27 2011

MOC125-131-280600-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
MARIES MO-MILLER MO-
1150 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER AND
SOUTHWESTERN MARIES COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3722 9245 3756 9232 3789 9198 3795 9185
      3743 9182 3719 9212
TIME...MOT...LOC 0550Z 275DEG 55KT 3803 9173 3742 9184
          3719 9229

$$

MOC105-161-169-215-229-280600-
/O.CON.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-
1150 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHWESTERN PHELPS...SOUTHEASTERN PULASKI...SOUTHEASTERN
LACLEDE...NORTHERN TEXAS AND NORTHEASTERN WRIGHT COUNTIES...

AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF NEWBURG TO PRESCOTT TO 5 MILES SOUTH OF DAWSON...MOVING
EAST AT 65 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE FORT LEONARD WOOD...HOUSTON...LICKING AND
NEWBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3722 9245 3756 9232 3789 9198 3795 9185
      3743 9182 3719 9212
TIME...MOT...LOC 0550Z 275DEG 55KT 3803 9173 3742 9184
          3719 9229
WIND...HAIL 60MPH 1.00IN

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 27, 6:03 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CST SUN FEB 27 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 519 PM CST SUN FEB 27 2011/

THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST
WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON
BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS
CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE
IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN
OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE
COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX
TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED
SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE
RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY
ARKANSAS...BUT THE CAP WON THAT BATTLE.

A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS
NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE
GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO
AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS
NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE
SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE
CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN
OKLAHOMA.

IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING
COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE
SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE.

LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY
LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST
MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY
THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE
CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT
WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL
COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN
TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD
TRANSITION TO A LINEAR OR QLCS MODE.

SCHAUMANN

&&

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS
THROUGH TONIGHT

THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE
FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO
ASSESS THE CURRENT CAP STRENGTH.

WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM
JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS
EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS
FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH
SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM
SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF
CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES
THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH
OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z
RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE
TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT
AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A
WARY EYE ON THE CAP OVER E OK.

HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON
THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT
INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT
OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT
SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND
0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED
WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY
WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE
RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT
SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF
CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY
REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT
FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS
THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE
DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE
SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK.
AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING
THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE
WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS
EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT...
SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE
INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE
COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO
SOUTHEAST PRIOR TO DAYBREAK MONDAY.

MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING
CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI.
STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE
AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR
ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH
PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND
IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S.

STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR
TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END
OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE
SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD
FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN
TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE.

A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM
SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK
AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE
ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD
FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A
GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE
RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND
WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR.

GRIFFIN

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY
SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE
OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA
IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI.
THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS
EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND
THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES
THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO
SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL
BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY
WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS
ON MONDAY BEHIND THE FRONT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 27, 10:32 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 PM CST SUN FEB 27 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1032 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 THUNDERSTORMS CONTINUE TO DEVELOPED ALONG AND JUST NORTH OF A
 COLD FRONT THAT WAS GENERALLY LOCATED FROM JOPLIN TO ROLLA AT
 1030 PM THIS EVENING. THESE STORMS ARE BEGINNING TO LINE OUT AS
 THE COLD FRONT OVERTAKES THEM...WITH THE PRIMARY THREAT BEING
 LARGE HAIL TO THE SIZE OF GOLF BALLS. THERE WILL REMAIN A WIND
 AND ISOLATED TORNADO THREAT FOR ANY STORMS THAT CAN REMAIN ALONG
 OR JUST AHEAD OF THE FRONT THIS EVENING INTO THE EARLY OVERNIGHT
 HOURS...GENERALLY ACROSS SOUTHERN MISSOURI. THE MAIN THREAT FOR
 SEVERE STORMS WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST
 OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS SOUTH CENTRAL
 MISSOURI BY 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING SOUTH
 OF THE INTERSTATE 44 CORRIDOR AND MAYBE NEEDED OVERNIGHT ACROSS
 SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Feb 27, 10:51 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             BUFFALO                 37.64N 93.09W
02/27/2011  M0.75 INCH       DALLAS             MO   TRAINED SPOTTER

&&

KURTZ
Local storm report, Feb 27, 11:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             4 SW LEBANON            37.64N 92.72W
02/27/2011  E1.75 INCH       LACLEDE            MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 11:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     HAIL             LEBANON                 37.84N 92.96W
02/27/2011  E1.00 INCH       DALLAS             MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 11:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             4 SE LEBANON            37.64N 92.61W
02/27/2011  M1.50 INCH       LACLEDE            MO   PUBLIC

&&

KURTZ
Local storm report, Feb 27, 11:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             3 W LEBANON             37.68N 92.72W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 11:15 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             LEBANON                 37.68N 92.66W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

&&

KURTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:39 PM CSTTornado WarningSGFBarton, Jasper51 min
Feb 27, 9:14 PM CSTTornado WarningSGFBarton, Cedar, Dade46 min
Feb 27, 9:19 PM CSTTornado WarningSGFMiller, Morgan26 min
Feb 27, 9:36 PM CSTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski39 min
Feb 27, 9:42 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon47 min
Feb 27, 9:44 PM CSTTornado WarningSGFPolk46 min
Feb 27, 9:54 PM CSTSevere Thunderstorm WarningSGFCedar, Dade51 min
Feb 27, 10:03 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 27, 10:07 PM CSTTornado WarningSGFDallas, Laclede, Polk38 min
Feb 27, 10:15 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 27, 10:35 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence38 min
Feb 27, 10:38 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede52 min
Feb 27, 10:39 PM CSTTornado WarningSGFCamden, Laclede, Phelps, Pulaski, Texas51 min
Feb 27, 10:59 PM CSTSevere Thunderstorm WarningSGFGreene17 min
Feb 27, 11:31 PM CSTTornado WarningSGFDent, Phelps17 min
Feb 27, 11:45 PM CSTSevere Thunderstorm WarningSGFDent, Phelps, Shannon, Texas45 min
Feb 28, 2:25 PM CSTRiver Flood WarningSGFVernon40 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.